thank you for replying. It is always interesting to hear how others manage the same type of problems - what works and what doesn't. I am glad your K levels are good. I am surprised you have been able to take such a high dose of Amiloride AND a potassium supplement without any ill effects for such a long time.
In spite of being on up to three potassium-sparing medications at a time, my K levels remained on the lower end of a scale. For months I lived in fear of becoming hyperkalemic. I take an ACE inhibitor as well as Spironolactone, both of which inhibit potassium excretion. My Spiro dose is not huge because of the reduced kidney function. I don't know where I am at now. The labwork from almost three months ago showed a considerable increase in my potassium level. This shocked me - I feel much more comfortable having it low. It seems that I won't get in to see my new doctor for almost two months. It might mean no labwork until then.
I wonder if there's a way to get your blood pressure to a lower level, which is where it should be, using another drug. I know that medication affects some of us more adversely than others. Would you be willing to try again? I hope so. It's good to hear your wife has been successful in controlling her blood pressure. I admit to being afraid of the mineral deficiency our medications can cause, often leading to the problems your describe. I seem to have more and more aches, muscle and bone(?),most recently in both hips. I wonder what my bone density is. I hope this is due to normal aging.